Hail, Todd
- When
- August 9, 4:40 PM CST to 4:50 PM CST
- Where
- Todd County, 7 mi SE of Parmelee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.248, -100.922
A severe thunderstorm produced nickel sized hail southeast of Parmalee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced nickel sized hail southeast of Parmalee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 9, 2:20 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 220 PM MDT THU AUG 9 2007 .DISCUSSION...A BROAD UPPER RIDGE CENTERED ON 104W AND WEAK SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS ARE PRODUCING THE EXPECTED RESULTS THIS AFTERNOON. DEWPOINTS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ARE VERY LOW AND TEMPERATURES REACHED THE 90S BY EARLY AFTERNOON. A VERY WEAK SURFACE TROUGH HAS DEVELOPED FROM EASTERN MONTANA SOUTHEASTWARD INTO THE NEBRASKA PANHANDLE THIS AFTERNOON...INDICATED BY A LINE OF CU FROM NEAR BHK SOUTH THROUGH THE BLKHLS TO NEAR ATA. AN ISOLATED CELL DEVELOPED ON THIS LINE OVER WESTERN NEBRASKA WHICH IS ALSO A DRY LINE BOUNDARY DURING THE EARLY AFTERNOON. THE NEXT SIGNIFICANT SHORT WAVE IS STILL OVER THE GREAT BASIN. THE PRIMARY CONCERN IS IN THE FIRE WEATHER FORECAST FOR FRIDAY. SEE THE SPECIAL FIRE WEATHER DISCUSSION FOR DETAILS. TONIGHT...THE NEXT SHORT WAVE IS NOT LIKELY TO CROSS INTO THE NORTHERN PLAINS UNTIL LATE TONIGHT. THERMODYNAMICS ARE NOT ALSO EXPECTED TO BE FAVORABLE FOR SIGNIFICANT SBCAPE UNTIL LATE THIS EVENING FOR MOST AREAS. IF THE WEAK WESTERN NEBRASKA CONVECTION IS ABLE TO HOLD TOGETHER AND MOVE NORTHEAST IT COULD CLIP THE SOUTH CENTRAL SD COUNTIES LATER THIS EVENING. OTHERWISE THE MAJORITY OF THE ACTIVITY WILL LIKELY OCCUR ALONG THE MT/ND/SD BORDER WITH THE VORT CENTER PASSAGE. FRIDAY THROUGH SATURDAY...AFTER THE WEAK SHORT WAVE PASSAGE EARLY FRIDAY MORNING THERE ARE NO SIGNIFICANT UPPER LEVEL FEATURES IN THE FORECAST UNTIL EARLY NEXT WEEK. THERE WILL STILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS BUT NOTHING WHICH IS WELL ORGANIZED. AS MENTIONED IN THE DISCUSSION SECTION THE PRIMARY CONCERN WILL BE FIRE WEATHER CONDITIONS LATE FRIDAY. SEE THE SPECIAL FIRE WEATHER SECTION. EXTENDED...UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE CNTRL US (OK/TX/CO/KS) SUNDAY THROUGH THURSDAY. ON SUNDAY AND MONDAY FLOW OVER THE NRN PLAINS WILL BE ZONAL WITH SOME JET ENERGY BRINGING PERIODIC WAVES ACROSS THE AREA...AND FROM TUESDAY THROUGH THURSDAY THE RIDGE WILL AMPLIFY SLIGHTLY BUT WITH RIDGE-RIDING WAVES STILL ANTICIPATED. ENSEMBLE GUIDANCE SUGGESTS LOW-LEVEL JETS WILL FORM SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY NIGHT...SO HAVE GONE WITH RELATIVELY HIGHER POPS AT THESE TIMES. THERE LOOKS LIKE SOME POTENTIAL FOR SEVERE WEATHER OVER WRN SD LATE SUNDAY...BUT BEYOND THAT THE TIMING/PLACEMENT OF POSSIBLE SEVERE WX WILL BE DIFFICULT. ABOVE-AVERAGE TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. && .FIRE WEATHER...HAVE ISSUED A FIRE WEATHER WATCH FOR NERN WY AND THE BLKHLS FOR FRIDAY AFTN/EARLY EVNG. MAX TEMPS WILL SOAR WELL INTO THE 90S WITH MIN RH OF 10-15 PERCENT IN THIS AREA. WINDS ARE SOMEWHAT OF A QUESTION...BUT DEEP MIXING MAY PRODUCE SOME GUSTS NEAR/AROUND 25 MPH. THUNDERSTORM CHANCES WILL BE RATHER SMALL...SO AM NOT OVERLY CONCERNED ABOUT WIDESPREAD DRY LIGHTNING. HOWEVER...ANY STORMS THAT DO FORM WILL HAVE VERY LITTLE RAINFALL. && .AVIATION...VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT. A SUBTLE S/W TROF WILL TRAVERSE THE AREA OVERNIGHT...SO SOME MIDLEVEL CLOUDS AND ISOLD HIGH-BASED THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 03Z-12Z. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...FIRE WEATHER WATCH FOR THE BLACK HILLS FRIDAY AFTERNOON AND FRIDAY EVENING...FIRE WEATHER ZONES 260-262. WY...FIRE WEATHER WATCH FOR FRIDAY AFTERNOON AND FRIDAY EVENING..FIRE WEATHER ZONES 259-297>299. && CARPENTER/BUNKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT THU AUG 9 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH PARTS OF FAR NORTHEASTERN WYOMING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY TODAY OVER THE WESTERN SOUTH DAKOTA PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER PARTS OF SOUTH CENTRAL SOUTH DAKOTA...PARTICULARLY EAST OF A LINE FROM WHITE RIVER TO MISSION. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The North Platte radar (KLNX), 146 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39999.